Alert archive / California / Frost Advisories in 2013
Frost Advisory 12, NWS Eureka, CA
NWS Eureka, CA issued this frost advisory at Apr 11, 2013, 2:48 PM PDT. It took effect at Apr 12, 2013, 2:00 AM PDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Apr 11, 2013, 2:48 PM PDT (21:48 UTC)
- In effect from
- Apr 12, 2013, 2:00 AM PDT
- Expired
- Apr 12, 2013, 8:00 AM PDT
- In force
- 6 hr
- Issued by
- NWS Eureka, CA
The text
As transmitted, in the capitals the NWS used until 2016.
784 WWUS76 KEKA 112148 NPWEKA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 248 PM PDT THU APR 11 2013 ...FROST LIKELY TONIGHT... .CLEARING SKIES AND DIMINISH WINDS WILL BRING FROST TO INTERIOR VALLEYS LATE TONIGHT INTO FRIDAY MORNING. CAZ002-003-076-121100- /O.NEW.KEKA.FR.Y.0012.130412T0900Z-130412T1500Z/ MENDOCINO COAST-NORTH COAST INTERIOR-MENDOCINO INTERIOR- 248 PM PDT THU APR 11 2013 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 8 AM PDT FRIDAY... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 8 AM PDT FRIDAY. * LOW TEMPERATURES...WILL DROP INTO THE MID 30S LATE TONIGHT INTO FRIDAY MORNING. * LOCATIONS...INTERIOR DEL NORTE...INTERIOR HUMBOLDT AND INTERIOR MENDOCINO COUNTIES. PROTECTED VALLEYS WILL SEE THE COLDEST TEMPERATURES. THIS INCLUDES THE ANDERSON VALLEY IN MENDOCINO COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... THOSE WITH AGRICULTURAL INTERESTS ARE ADVISED TO PROTECT SENSITIVE VEGETATION. ADDITIONALLY...SENSITIVE POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE. A FROST ADVISORY MEANS WIDESPREAD FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. && $$
3 follow-up statements
903 WWUS76 KEKA 112150 CCA NPWEKA URGENT - WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE EUREKA CA 249 PM PDT THU APR 11 2013 ...FROST LIKELY TONIGHT... .CLEARING SKIES AND DIMINISHING WINDS WILL BRING FROST TO INTERIOR VALLEYS LATE TONIGHT INTO FRIDAY MORNING. CAZ002-003-076-121115- /O.NEW.KEKA.FR.Y.0012.130412T0900Z-130412T1500Z/ MENDOCINO COAST-NORTH COAST INTERIOR-MENDOCINO INTERIOR- 249 PM PDT THU APR 11 2013 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 8 AM PDT FRIDAY... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 8 AM PDT FRIDAY. * LOW TEMPERATURES...WILL DROP INTO THE MID 30S LATE TONIGHT INTO FRIDAY MORNING. * LOCATIONS...INTERIOR DEL NORTE...INTERIOR HUMBOLDT AND INTERIOR MENDOCINO COUNTIES. PROTECTED VALLEYS WILL SEE THE COLDEST TEMPERATURES. THIS INCLUDES THE ANDERSON VALLEY IN MENDOCINO COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... THOSE WITH AGRICULTURAL INTERESTS ARE ADVISED TO PROTECT SENSITIVE VEGETATION. ADDITIONALLY...SENSITIVE POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE. A FROST ADVISORY MEANS WIDESPREAD FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. && $$
052 WWUS76 KEKA 121108 NPWEKA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 408 AM PDT FRI APR 12 2013 CAZ002-003-076-121445- /O.CON.KEKA.FR.Y.0012.000000T0000Z-130412T1500Z/ MENDOCINO COAST-NORTH COAST INTERIOR-MENDOCINO INTERIOR- 408 AM PDT FRI APR 12 2013 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM PDT THIS MORNING... A FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM PDT THIS MORNING. * LOW TEMPERATURES...WILL DROP INTO THE MID 30S EARLY THIS MORNING. * LOCATIONS...INTERIOR DEL NORTE...INTERIOR HUMBOLDT AND INTERIOR MENDOCINO COUNTIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... THOSE WITH AGRICULTURAL INTERESTS ARE ADVISED TO PROTECT SENSITIVE VEGETATION. ADDITIONALLY...SENSITIVE POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE. A FROST ADVISORY MEANS WIDESPREAD FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. && $$
393 WWUS76 KEKA 121442 NPWEKA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 742 AM PDT FRI APR 12 2013 CAZ002-003-076-121545- /O.EXP.KEKA.FR.Y.0012.000000T0000Z-130412T1500Z/ MENDOCINO COAST-NORTH COAST INTERIOR-MENDOCINO INTERIOR- 742 AM PDT FRI APR 12 2013 ...FROST ADVISORY WILL EXPIRE AT 8 AM PDT THIS MORNING... THE FROST ADVISORY WILL EXPIRE AT 8 AM PDT THIS MORNING. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this frost advisory went out at Apr 11, 4:36 AM PDT, 10 hours 12 minutes earlier.
Area forecast discussion, Apr 11, 4:36 AM PDT, 10 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EUREKA CA
436 AM PDT THU APR 11 2013
.SYNOPSIS...CLEARING SKIES AND DRY WEATHER ARE EXPECTED TODAY AS
HIGH PRESSURE BUILDS BACK OVER NORTHWEST CALIFORNIA. SOME PATCHY
VALLEY FOG WILL BE POSSIBLE TONIGHT. FRIDAY NIGHT INTO SATURDAY
WILL BRING A CHANCE OF LIGHT RAIN OR DRIZZLE FOR COASTAL
LOCATIONS IN HUMBOLDT AND DEL NORTE COUNTIES.
&&
.SHORT TERM...(TODAY THROUGH SATURDAY NIGHT) A WEAK FRONTAL BOUNDARY
HAS SHIFTED SOUTH OF THE CWA USHERING IN DRIER AIR OVER NORTHWESTERN
CALIFORNIA. HOWEVER LOW CLOUDS HAVE BECOME TRAPPED ALONG THE COAST
AND INTO COASTAL VALLEYS AS NORTHERLY FLOW STRENGTHENS. INCREASING
MIXING THIS MORNING AND WEAK OFFSHORE FLOW WILL DISSIPATE THE
COASTAL AND VALLEY CLOUDS THIS MORNING RESULTING IN A MOSTLY
SUNNY DAY. WITH GUSTY NORTHERLY WINDS BEHIND THE FRONT
TODAY...TEMPERATURES AT COASTAL LOCATIONS WILL LIKELY REMAIN BELOW
NORMAL. WIDESPREAD SUNSHINE ACROSS THE INTERIOR AND RELATIVELY
WARM TEMPERATURES ALOFT WILL ALLOW INTERIOR AREAS TO WARM SEVERAL
DEGREES ABOVE NORMAL...WITH LOW TO MID 70S EXPECTED IN VALLEY
LOCATIONS OF INTERIOR MENDOCINO COUNTY. SOME FAIR WEATHER CUMULUS
MAY FORM OVER THE MOUNTAINS THIS AFTERNOON AS A SHORTWAVE MOVES
OVERHEAD...BUT WITH LIMITED MOISTURE IN THE MID- AND UPPER-
LEVELS...SHOWERS ARE NOT ANTICIPATED.
CLEAR SKIES AND LIGHT WINDS WILL ALLOW TEMPERATURES TO FALL READILY
TONIGHT WITH LOW TEMPS IN THE LOWER TO MIDDLE 40S IN VALLEY
LOCATIONS OF THE ENTIRE CWA. FROST IS CURRENTLY NOT ANTICIPATED AS
WARM AIR ALOFT SHOULD KEEP TEMPS FROM FALLING INTO MIDDLE 30S. SOME
LOW CLOUDS MAY FORM ALONG THE REDWOOD COAST...PRIMARILY JUST NORTH
OF THE KING RANGE WHERE NORTHERLY FLOW TRAPS LOW-LEVEL MOISTURE INTO
THE EEL RIVER VALLEY UP TOWARD ARCATA.
500 MB HEIGHTS WILL INCREASE FRIDAY AS A SHORTWAVE RIDGE BUILDS OVER
THE WEST COAST. THE NEXT SYSTEM WILL BEGIN TO ADVANCE TOWARD THE
PACIFIC NORTHWEST DURING THE DAY FRIDAY SPREADING HIGH LEVEL CLOUDS
OVER THE WEST COAST. ON FRIDAY NIGHT THESE CLOUDS WILL EXPAND SOUTH
OVER NORTHWEST CALIFORNIA AND A COLD FRONT WILL BEGIN TO SAG ALONG
THE OREGON COAST. WITH THE PRIMARY ENERGY IN THE UPPER-LEVELS
EXPECTED TO REMAIN NORTH OF THE CWA THROUGH SATURDAY AND THE 500 MB
FLOW EXPECTED TO REMAIN RATHER FLAT/ZONAL OVER THE WEST COAST...THE
FRONT SHOULD QUICKLY WASH OUT AS IT REACHES NORTHWEST CALIFORNIA.
SOME DRIZZLE OR LIGHT RAIN MIGHT IMPACT COASTAL LOCATIONS BEGINNING
LATE FRIDAY NIGHT INTO SATURDAY BUT OTHERWISE CONDITIONS WILL LIKELY
REMAIN DRY THROUGH SATURDAY NIGHT. RPA
.LONG TERM...(SUNDAY THROUGH THURSDAY) AN UPPER-LEVEL SHORTWAVE WILL
PULL THE TROUGH SOUTH ON SUNDAY INTO NORTHWEST CALIFORNIA BRINGING
INCREASING CHANCES OF LIGHT RAIN AND COOLER TEMPERATURES INTO MONDAY.
PRECIPITATION TOTALS WILL LIKELY REMAIN LIGHT WITH THIS TROUGH AS
MOISTURE WILL REMAIN LIMITED IN NORTHWEST FLOW ALOFT. COLD OVERNIGHT
TEMPERATURES SUNDAY AND MONDAY NIGHTS MAY BRING A WIDESPREAD
INTERIOR VALLEY FROST AND/OR FREEZE TO THE AREA AND THIS WILL BE
HIGHLIGHTED IN THE HWO.
BOTH THE GFS AND ECMWF INDICATE TROUGHING WILL BE REPLACED WITH A
RIDGE TUESDAY INTO WEDNESDAY...BUT DIFFER ON THE TIMING. THE ECMWF
CONTINUES SHOWERS THROUGH TUESDAY INTO EARLY WEDNESDAY WHILE THE GFS
QUICKLY BUILDS THE RIDGE OVER THE WEST COAST ON TUESDAY. EITHER
WAY...DRIER AND WARMER WEATHER WILL RETURN ONCE AGAIN MID-NEXT WEEK.
RPA
&&
.AVIATION....AS A WEAK COLD FRONT PASSES BY NORTH OF THE AREA HIGH
PRESSURE IS BUILDING BACK TO THE COAST INCREASING THE NORTHERLY
SURFACE WINDS. CLEARING HAS BEEN DEVELOPING SOUTHWARD ALONG THE COAST
THIS MORNING AS WINDS INCREASE. VFR CONDITIONS HAVE REACHED KCEC AND
MVFR TO VFR CONDITIONS ARE EXPECTED TO CONTINUE TO SPREAD SOUTH TO
KACV LATER THIS MORNING. DRIZZLE WILL OCCUR AT TIMES AT KACV THIS
MORNING UNTIL CEILINGS LIFT AND SCATTER OUT. VFR CONDITIONS WILL
PREVAIL AT KUKI OVERNIGHT.
&&
.MARINE...A HIGH PRESSURE RIDGE CENTERED OFFSHORE CONTINUES TO
STRENGTHEN AND MOVE TOWARD THE COAST BEHIND A WEAK COLD FRONT WHICH
IS NOW MOVING OUT OF THE REGION. THE WINDS AND SEAS ARE INCREASING
THIS MORNING IN RESPONSE TO THE BUILDING HIGH PRESSURE AND THIS
TREND WILL CONTINUE TODAY. SMALL CRAFT ADVISORIES ARE CURRENTLY IN
EFFECT ACROSS ALL THE WATERS. THE SMALL CRAFT ADVISORIES WILL BE
REPLACED WITH GALE WARNINGS ACROSS THE OUTER WATERS THIS MORNING INTO
FRIDAY. GALE FORCE WIND GUSTS WILL PREVAIL ACROSS THE OUTER WATERS
THURSDAY AND FRIDAY. SMALL CRAFT ADVISORIES WILL CONTINUE ACROSS THE
NEAR SHORE WATERS THROUGH FRIDAY EVENING. THE PRESSURE GRADIENT WILL
RELAX SATURDAY IN RESPONSE TO A WEAK UPPER LEVEL SYSTEM PASSING TO
THE NORTH. THIS WILL ALLOW WINDS AND SEAS TO DIMINISH FRIDAY NIGHT
AND SATURDAY. THE WINDS AND SEAS WILL INCREASE AGAIN SUNDAY AND
MONDAY AS A HIGH PRESSURE RIDGE BUILDS TO THE COAST BEHIND THIS NEXT
SYSTEM.
&&
.EKA WATCHES/WARNINGS/ADVISORIES...
CA...NONE.
NORTHWEST CALIFORNIA COASTAL WATERS...
SMALL CRAFT ADVISORY UNTIL 9 PM PDT FRIDAY PZZ450-455.
SMALL CRAFT ADVISORY UNTIL 9 AM PDT THIS MORNING PZZ470.
GALE WARNING FROM 9 AM THIS MORNING TO 11 AM PDT FRIDAY PZZ470.
SMALL CRAFT ADVISORY UNTIL 9 AM PDT THIS MORNING PZZ475.
GALE WARNING FROM 9 AM THIS MORNING TO 9 PM PDT FRIDAY PZZ475.
&&
VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA
FOLLOW US ON FACEBOOK AND TWITTER AT:
HTTP://WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.EUREKA.GOV
HTTP://WWW.TWITTER.COM/NWSEUREKAHazardous weather outlook, Apr 11, 4:48 AM PDT, 10 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EUREKA CA 448 AM PDT THU APR 11 2013 CAZ001>004-076-121200- REDWOOD COAST-MENDOCINO COAST-NORTH COAST INTERIOR- UPPER TRINITY RIVER-MENDOCINO INTERIOR- 448 AM PDT THU APR 11 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. A COLD AIR MASS IS FORECAST TO MOVE OVER NORTHWEST CALIFORNIA SUNDAY INTO EARLY NEXT WEEK. THIS AIR MASS HAS THE POTENTIAL TO BRING WIDESPREAD VALLEY OVERNIGHT LOW TEMPERATURES INTO THE LOWER TO MIDDLE 30S BOTH SUNDAY AND MONDAY NIGHTS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 11, 2:46 PM PDT | Hazardous Seas Warning | EKA | 18 hr |
Nearby
Frost Advisories in California, 2013Every frost advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.